Alert archive / Nevada / Red Flag Warnings in 2013
Red Flag Warning 6, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at May 15, 2013, 2:52 PM MST for Mohave County, Arizona; Clark County, Lincoln County, Nevada. It took effect at May 16, 2013, 11:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 15, 2013, 2:52 PM MST (21:52 UTC)
- In effect from
- May 16, 2013, 11:00 AM MST
- Expired
- May 16, 2013, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Clark County, NV, Lincoln County, NV
The radar
The Las Vegas radar (KESX), 96 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.9 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4525 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
079 WWUS85 KVEF 152152 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 252 PM PDT WED MAY 15 2013 .A PACIFIC STORM WILL APPROACH THE REGION THURSDAY BEFORE SHIFTING EAST FRIDAY AND FRIDAY NIGHT. THIS WILL RESULT IN LOCAL GUSTY WINDS ACROSS THE AREA ON THURSDAY. THESE WINDS ALONG WITH THE DRY FUELS AND CONTINUED LOW RELATIVE HUMIDITIES MAY COMBINE TO CREATE THE POTENTIAL FOR ERRATIC FIRE BEHAVIOR. AZZ102-160600- /O.UPG.KVEF.FW.A.0004.130516T1800Z-130517T0200Z/ /O.NEW.KVEF.FW.W.0006.130516T1800Z-130517T0200Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU- 252 PM MST WED MAY 15 2013 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 102... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102 NORTHWEST DESERTS/NORTHWEST PLATEAU. * TIMING...WINDS WILL INCREASE LATE THURSDAY MORNING...WITH THE STRONGEST WINDS THURSDAY AFTERNOON INTO EARLY EVENING...BEFORE DECREASING OVERNIGHT. * WIND...SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS TO BETWEEN 35 AND 45 MPH. * HUMIDITY...AFTERNOON HUMIDITY GENERALLY IN THE SINGLE DIGITS. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS WILL CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ NVZ465-160600- /O.NEW.KVEF.FW.W.0006.130516T1800Z-130517T0200Z/ CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- 252 PM PDT WED MAY 15 2013 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM PDT THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 465... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM PDT THURSDAY. * AFFECTED AREA...IN NEVADA...FIRE WEATHER ZONE 465 CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH. * TIMING...WINDS WILL INCREASE LATE THURSDAY MORNING...WITH THE STRONGEST WINDS THURSDAY AFTERNOON INTO EARLY EVENING...BEFORE DECREASING OVERNIGHT. * WIND...SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS TO BETWEEN 35 AND 40 MPH. * HUMIDITY...AFTERNOON HUMIDITY GENERALLY IN THE SINGLE DIGITS. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS WILL CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ WOLCOTT HTTP://WEATHER.GOV/LASVEGAS
4 follow-up statements
452 WWUS85 KVEF 160527 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1027 PM PDT WED MAY 15 2013 .A PACIFIC STORM WILL APPROACH THE REGION THURSDAY BEFORE SHIFTING EAST FRIDAY AND FRIDAY NIGHT. THIS WILL RESULT IN LOCAL GUSTY WINDS ACROSS THE AREA ON THURSDAY. THESE WINDS ALONG WITH THE DRY FUELS AND CONTINUED LOW RELATIVE HUMIDITIES MAY COMBINE TO CREATE THE POTENTIAL FOR ERRATIC FIRE BEHAVIOR. AZZ102-NVZ465-161400- /O.CON.KVEF.FW.W.0006.130516T1800Z-130517T0200Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- 1027 PM PDT WED MAY 15 2013 /1027 PM MST WED MAY 15 2013/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 7 PM PDT /7 PM MST/ THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 102 AND 465... * AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102 NORTHWEST DESERTS/NORTHWEST PLATEAU. IN NEVADA...FIRE WEATHER ZONE 465 CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH. * TIMING...WINDS WILL INCREASE LATE THURSDAY MORNING...WITH THE STRONGEST WINDS THURSDAY AFTERNOON INTO EARLY EVENING...BEFORE DECREASING OVERNIGHT. * WIND...SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS TO BETWEEN 35 AND 45 MPH. * HUMIDITY...AFTERNOON HUMIDITY GENERALLY IN THE SINGLE DIGITS. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS WILL CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/LASVEGAS
663 WWUS85 KVEF 161154 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 454 AM PDT THU MAY 16 2013 .GUSTY SOUTHWEST WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITY AND DRY FUELS TO CREATE RED FLAG CONDITIONS ACROSS MUCH OF CLARK AND MOHAVE COUNTIES TODAY. AZZ102-NVZ465-161830- /O.CON.KVEF.FW.W.0006.130516T1800Z-130517T0200Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- 454 AM PDT THU MAY 16 2013 /454 AM MST THU MAY 16 2013/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/ THIS MORNING TO 7 PM PDT /7 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 102 AND 465... * AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102 NORTHWEST DESERTS/NORTHWEST PLATEAU. IN NEVADA...FIRE WEATHER ZONE 465 CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH. * TIMING...WINDS WILL INCREASE LATE THIS MORNING...WITH THE STRONGEST WINDS FROM MID AFTERNOON INTO EARLY EVENING...BEFORE DECREASING OVERNIGHT. * WIND...SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS TO BETWEEN 35 AND 45 MPH. * HUMIDITY...AFTERNOON HUMIDITY GENERALLY IN THE SINGLE DIGITS. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS WILL CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE GROWTH POTENTIAL AND EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/LASVEGAS
020 WWUS85 KVEF 161804 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1104 AM PDT THU MAY 16 2013 .GUSTY SOUTHWEST WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITY AND DRY FUELS TO CREATE RED FLAG CONDITIONS ACROSS MUCH OF CLARK AND MOHAVE COUNTIES TODAY. AZZ102-NVZ465-170200- /O.CON.KVEF.FW.W.0006.000000T0000Z-130517T0200Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- 1104 AM PDT THU MAY 16 2013 /1104 AM MST THU MAY 16 2013/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT /7 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 102 AND 465... * AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102 NORTHWEST DESERTS/NORTHWEST PLATEAU. IN NEVADA...FIRE WEATHER ZONE 465 CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH. * TIMING...WINDS WILL CONTINUE TO INCREASE THROUGH THIS AFTERNOON...WITH THE STRONGEST WINDS FROM MID AFTERNOON INTO EARLY EVENING...BEFORE DECREASING OVERNIGHT. * WIND...SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS TO AROUND 40 MPH. * HUMIDITY...AFTERNOON HUMIDITY GENERALLY IN THE SINGLE DIGITS. * IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS WILL CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME FIRE GROWTH POTENTIAL AND EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE FIRE WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING. && $$ WOLCOTT HTTP://WEATHER.GOV/LASVEGAS
716 WWUS85 KVEF 170136 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 636 PM PDT THU MAY 16 2013 AZZ102-NVZ465-170245- /O.EXP.KVEF.FW.W.0006.000000T0000Z-130517T0200Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- 636 PM PDT THU MAY 16 2013 /636 PM MST THU MAY 16 2013/ ...RED FLAG WARNING WILL EXPIRE AT 7 PM PDT /7 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 102 AND 465... WINDS WILL DECREASE DURING THE REMAINDER OF THE EVENING ALTHOUGH LOCALLY BREEZY CONDITIONS WILL STILL BE POSSIBLE OVERNIGHT. RELATIVE HUMIDITY WILL GRADUALLY INCREASE TONIGHT. $$ HTTP://WEATHER.GOV/LASVEGAS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at May 15, 9:20 AM MST, 5 hours 32 minutes earlier.
Area forecast discussion, May 15, 9:20 AM MST, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
920 AM PDT WED MAY 15 2013
.SYNOPSIS...COOLER TEMPERATURES WITH LOCALLY BREEZY TO WINDY
AFTERNOONS EXPECTED THROUGH FRIDAY AS A WEAK STORM LEAVES THE AREA
TODAY AND A STRONGER STORM MOVES INTO AND ACROSS THE REGION FRIDAY
INTO EARLY SATURDAY. A CHANCE OF SHOWERS WILL BE SEEN WITH THIS
SECOND SYSTEM MAINLY ACROSS THE NORTHERN MOUNTAINS. TEMPERATURES
WILL BEGIN TO REBOUND THIS WEEKEND AND INTO EARLY NEXT WEEK.
&&
.UPDATE...THE UPPER LEVEL LOW WAS CENTERED ALONG THE NV-UT BORDER AT
16Z THIS MORNING AND WINDS HAVE CALMED ACROSS THE AREA. A FEW HIGH
CLOUDS HAVE BEEN NOTED ACROSS THE AREA AND SKY GRIDS WERE UPDATED
BASED ON THE LATEST TRENDS AND GUIDANCE. OTHERWISE...THE CURRENT
FORECAST IS ON TRACK AND NO FURTHER UPDATES PLANNED THIS MORNING.
WILL BE TAKING A CLOSE LOOK AT THE NEW 12Z GUIDANCE TO DETERMINE
WHETHER ADDITIONAL FIRE/WIND HIGHLIGHTS ARE NEEDED THURSDAY.
&&
.AVIATION...FOR MCCARRAN...WINDS SHOULD PICK UP OUT OF THE
SOUTH-SOUTHWEST AROUND 20Z TODAY WITH SUSTAINED WINDS INCREASING TO
10-14 KTS WITH GUST OF 18-22 KTS. SPEEDS MAY DECREASE SLIGHTLY AFTER
12Z THURSDAY. FEW-SCT CLOUDS AOA 25K FEET AT TIMES.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...ACROSS THE MOJAVE DESERT...EXPECT SOUTHWEST WINDS OF
10-20 KTS WITH GUSTS OF 15-30 KTS ESPECIALLY AFTER 20Z TODAY. WINDS
SHOULD DECREASE SLIGHTLY TONIGHT BUT STILL REMAIN GUSTY. ACROSS
ESMERALDA COUNTY AND WESTERN PORTIONS OF INYO COUNTY EXPECT WEST TO
NORTHWEST WINDS OF 10-20 KTS WITH GUSTS TO 30 KTS THROUGH 03Z OR SO
THURSDAY...THEN SPEEDS SHOULD DECREASE TO 5-10 KTS. LOCALLY HIGHER
GUSTS ARE POSSIBLE BETWEEN 20Z TODAY AND 03Z THURSDAY OVER THE
SOUTHERN SIERRA AS WELL AS NEAR CANYON OPENINGS IN THE OWENS VALLEY.
FEW-SCT CLOUDS AOA 25K FEET AT TIMES.
&&
.PREV DISCUSSION...
ISSUED 320 AM PDT WED MAY 15 2013
.SHORT TERM...TODAY THROUGH FRIDAY NIGHT...CENTER OF A LOW
CIRCULATION WHICH MOVED INTO THE REGION ON TUESDAY IS JUST ABOUT
CENTERED OVER SOUTHERN NEVADA AS OF 09Z THIS MORNING. ALTHOUGH
LIMITED CLOUDS ASSOCIATED WITH THIS SYSTEM...LOCAL GUSTY WINDS STILL
BEING REPORTED. BY 18Z THIS MORNING...THE UPPER LOW SHOULD BE EAST
OF THE REGION...RESULTING IN LESS WIND AND MOSTLY CLEAR SKIES TODAY
WITH GENERALLY DRY SOUTHWEST FLOW ALOFT OVER THE CWA. THE NEXT
PACIFIC TROUGH WILL BEGIN TO DROP SOUTH ALONG THE WEST COAST ON
THURSDAY HOWEVER WITH INCREASED WINDS EXPECTED ACROSS MUCH OF THE
CWA THURSDAY AFTERNOON. POSSIBLE DOWNSLOPE CONDITIONS MAY FORM OVER
THE LEE SIDE OF THE SOUTHERN SIERRA LATE THURSDAY/THURSDAY EVENING.
HOWEVER BOTH THE DOWNSLOPE CONDITIONS AND THE GRADIENT WINDS ON
THURSDAY APPEAR TO BE BELOW ADVISORY LEVELS WITH GUSTS GENERALLY IN
THE 35 TO 40 MPH RANGE. THIS MAY CREATE FIRE WEATHER CONCERNS
HOWEVER. DIFFERENCE OCCUR IN THE SHORT RANGE MODELS ON THE TIMING
AND INTENSITY OF THIS TROUGH FOR THURSDAY NIGHT/FRIDAY WITH THE
GFS/NAM BEING A BIT DEEPER AND SLOWER WITH THE EASTWARD TRANSITION
ACROSS THE CWA THAN THE ECMWF. FOR NOW HAVE TRIED TO BLEND THE
TIMING...RESULTING IN MOVING THE TROUGH ACROSS THE CWA ON FRIDAY
BEFORE EXITING THE REGION BY 12Z SATURDAY. THIS WILL BRING A CHANCE
OF SHOWERS TO THE SOUTHERN SIERRA BY LATE THURSDAY WITH A CHANCE OF
SHOWERS THEN REMAINING MAINLY OVER THE NORTHERN MOUNTAINS ON FRIDAY
BEFORE DRYING IS SEEN FROM THE WEST FRIDAY NIGHT. WITH THE PASSAGE
OF THE TROUGH TODAY AND THEN AGAIN ON FRIDAY...TEMPERATURES WILL BE
COOLING FROM THE NEAR RECORD READINGS OF THE PAST TWO
DAYS...RESULTING IN TEMPERATURES ON FRIDAY BEING NEAR NORMAL.
.LONG TERM...SATURDAY THROUGH TUESDAY...RIDGING OFF THE SOUTHERN
CALIFORNIA COAST WILL SLOWLY TRANSITION EAST OVER THE COURSE OF THE
WEEKEND WHICH WILL KEEP THE FORECAST AREA UNDER DRY NORTHWESTERLY
FLOW AND RESULT IN TEMPERATURES CLIMBING BACK TO APPROXIMATELY 5
DEGREES ABOVE NORMAL BY SUNDAY AFTERNOON. A SLIGHT DECREASE IN
TEMPERATURES ARE EXPECTED MONDAY AS THE LONGWAVE TROUGH TO THE EAST
BROADENS AND DEEPENS WITH THE JET CORE JUST BEYOND THE UPSTREAM
INFLECTION POINT...BUT NO CHANGES OTHERWISE.
BY TUESDAY A DEEP LOW PRESSURE SYSTEM CENTERED JUST OFF VANCOUVER
ISLAND WILL BEGIN TO HAVE AN IMPACT...WITH SOUTHWESTERLY FLOW
INCREASING ACROSS THE REGION BY THE AFTERNOON. BASED ON LATEST
GUIDANCE...THIS SYSTEM WILL SLOWLY MOVE SOUTH THE REMAINDER OF THE
WEEK WITH THE CENTER OF THE MID LEVEL LOW EXPECTED OVER THE NORTHERN
CALIFORNIA COAST BY THE END OF THE WEEK. THIS WOULD RESULT IN
INCREASED SOUTHWESTERLY SURFACE WINDS THROUGH FRIDAY.
&&
.FIRE WEATHER...A COOLING TREND WILL BEGIN TODAY AS A WEAK STORM
EXITS THE REGION. HOWEVER ANOTHER...STRONGER STORM WILL BEGIN TO
MOVE INTO THE AREA LATE THURSDAY BEFORE CROSSING OVER THE DISTRICT
ON FRIDAY. INCREASED SOUTHWEST WINDS WILL BE SEEN AHEAD OF THIS
STORM THURSDAY AFTERNOON WITH MANY AREAS SEEING GUSTS TO OVER 30
MPH. THE STRONGEST WINDS AT THIS TIME APPEAR TO BE OVER MOHAVE
COUNTY...AZ102...WITH GUSTS OF 35 TO 40 MPH AND THIS COMBINED WITH
THE DRY FUELS/LOW AFTERNOON RELATIVE HUMIDITY WILL PROMPT THE
ISSUANCE OF A FIRE WEATHER WATCH FOR THIS AREA FOR THURSDAY. THERE
IS STILL SOME UNCERTAINTY ON THE INTENSITY OF THIS STORM WITH WINDS
POSSIBLY BEING STRONGER THAN CURRENTLY EXPECTED ACROSS THE MOJAVE
DESERT AND SOUTHERN NEVADA. THE FIRE WEATHER WATCH MAY NEED TO BE
EXPANDED INTO THESE AREAS AND/OR A RED FLAG WARNING ISSUED IN THE
AFTERNOON PACKAGE.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR AZZ102.
CA...NONE.
&&
UPDATE...WOLCOTT/STACHELSKI
PREV DISCUSSION...JENSEN/KENNEDY
FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:
HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTERHazardous weather outlook, May 15, 3:34 AM MST, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 334 AM PDT WED MAY 15 2013 AZZ001>003-036-CAZ519>527-NVZ014>022-160600- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 334 AM PDT WED MAY 15 2013 /334 AM MST WED MAY 15 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A PACIFIC STORM WILL MOVE INTO THE AREA LATE THURSDAY RESULTING IN GUSTY SOUTHWEST WINDS ACROSS MUCH OF THE DISTRICT THURSDAY AFTERNOON. THE MAIN IMPACT AT THIS TIME WITH THESE WINDS WILL BE FOR LOCALIZED FIRE WEATHER CONCERNS...ESPECIALLY OVER MOHAVE COUNTY ARIZONA...BUT POSSIBLY OVER CLARK AND SAN BERNARDINO COUNTIES ALSO. A CHANCE OF SHOWERS WILL BE SEEN OVER THE NORTHERN MOUNTAINS THURSDAY NIGHT AND FRIDAY...BEFORE DRYING IS SEEN OVER THE WEEKEND AND INTO EARLY NEXT WEEK. TEMPERATURES WILL COOL TO NEAR NORMAL BY FRIDAY BEFORE WARMING TO ABOVE NORMAL ONCE AGAIN SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, May 15, 2:35 PM MST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
235 PM PDT WED MAY 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG BISHOP 37.37N 118.40W
05/14/2013 INYO CA TRAINED SPOTTER
SPOTTER IN BISHOP REPORTED TREES KNOCKED DOWN FROM STRONG
WINDS.
0508 PM TSTM WND DMG N BISHOP 37.37N 118.40W
05/14/2013 INYO CA TRAINED SPOTTER
SPOTTER IN BISHOP CA REPORTED STRONG WINDS KNOCKED DOWN A
5 INCH TREE LIMB.
0600 PM NON-TSTM WND GST SIERRA ROTORS 10 36.77N 118.16W
05/14/2013 M58.00 MPH INYO CA MESONET
SIERRA ROTORS SITE NUMBER 10 MEASURED A 58 MPH GUST FROM
THE NORTH.
0620 PM NON-TSTM WND GST SIERRA ROTORS 15 36.74N 118.12W
05/14/2013 M58.00 MPH INYO CA MESONET
SIERRA ROTORS SITE NUMBER 15 MEASURED A PEAK WIND GUST OF
58 MPH FROM THE NORTH.
&&
SENT TO ADD LATE REPORTS.
STACHELSKI/STUMPFThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 3:43 AM MST | Fire Weather Watch | VEF | Mohave | 11 hr |
| May 15, 3:18 PM MST | Wind Advisory | VEF | Mohave | 36 hr |
Nearby
Red Flag Warnings in Nevada, 2013Red Flag Warnings in Arizona, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.